It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


I'm not sure that Lymes Disease is the answer for me, as I have secondary adrenal insufficiency and it's my understanding that Lymes affects the adrenals themselves, no?

I'm taking 15 mg hydrocortisone a day (10 mg upon waking, 5 mg at 4:00). My endocrinologist believes the lowest effective dose is the way to go. If i take more, my eyes get really puffy. Has anybody else experienced that?
Night sweats are associated with low cortisol and low thyroid. 15mg/day is definitely on the low side and your symptoms indicate you are too low. If your thyroid is also low then you won't solve your night sweats until you get that under control as well. Both cortisol and thyroid feed off each other and must both be balanced.

Puffy eyes might well be symptoms of sleep apnea which shows up more once your cortisol levels become normal and your tissues rehydrate. Perhaps you are sleeping poorly for several reason and that should be examined rather than assuming that taking less cortisol is the correct route. Hormones are complex things and simple solutions aren't always so easy to find.

It's nice that your endo believes a certain idea, but that is no proof its correct for anybody or you in particular. My experience with endos tells me that their musings should be taken with a very large grain of salt. Personally I have seen 8 endos and all but one of them needed a new line of work when it came to understanding adrenal insufficiency. They were quite willing to pontificate and let me suffer rather than actually do some work to get to the bottom of a complex problem.
[QUOTE=PWH1970;3019062]I'm not sure that Lymes Disease is the answer for me, as I have secondary adrenal insufficiency and it's my understanding that Lymes affects the adrenals themselves, no?

I'm taking 15 mg hydrocortisone a day (10 mg upon waking, 5 mg at 4:00). My endocrinologist believes the lowest effective dose is the way to go. If i take more, my eyes get really puffy. Has anybody else experienced that?[/QUOTE]

The adrenal insuf. is secondary if caused by Lyme disease. Lyme has a neg. effect on adrenals and thyroid, and many other body systems, it is called the great imitator, because it imitates so many diseases and syndroms. It is the fasted growing disease in the country, even above HIV. I would still look into it if I were you, it is a very disabling disease, that can destroy every system in your body, and most people who get it are not diag. for years and end up with neurological problems. Babesiosis is a co-infection that causes night sweats and tremors also. I am also taking Cortef and pregneneolone for AI, but my nights sweats went away before I started taking the Cortef, they went away when I started taking Wobenzym N. My endo said this is an excellent enzymatic supp. to take with hormone replacement and Lyme therapy. before taking this I had the night sweats every night horribly. I haven't had them in over a month. You could ask your doc about this supp. There is quite a bit of pos. info online about it helping improve energy levels too. What has your doc said is your main diag. since the adrenal ins. is secondary, what caused it? Sarah:wave:
[QUOTE=PWH1970;3019062]I'm not sure that Lymes Disease is the answer for me, as I have secondary adrenal insufficiency and it's my understanding that Lymes affects the adrenals themselves, no?

I'm taking 15 mg hydrocortisone a day (10 mg upon waking, 5 mg at 4:00). My endocrinologist believes the lowest effective dose is the way to go. If i take more, my eyes get really puffy. Has anybody else experienced that?[/QUOTE]


That is definately on the low end and thats a big space between pills. I take 10 mg at breakfast, 10 mg at lunch and 5 mg at supper. If you dont want to switch to more dosage have you tried 5 mg 3 times a day?





All times are GMT -7. The time now is 05:45 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!